MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004612
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that an attachment of the plus sl-plus mia dbl offset adapt.Has broken off in the strike plate.Device broke during use, while inside the patient.Procedure was completed using a s+n backup device.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
Investigation results: it was reported that the attachment of the plus sl-plus mia double offset adapter has broken off in the strike plate.No surgical delay or injury to the patient was reported.The device, used in treatment, was returned for investigation.Upon visual inspection, the fracture at the connection between the contact pin and the body of the adapter could be confirmed.Apart from that, the device shows normal signs of usage such as small dents and scratches.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Instruments should only be used in their original condition (lit.No.12.23 ed.05/16).Furthermore, the failure mode and the severity are covered through our risk management.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.Furthermore, possible raw material certificates of the batch in question were additionally reviewed, but no deviation was detected as well.No additional complaint was detected for the batch in question (c61623).A medical investigation could not be performed as relevant clinical information has not been provided.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11194293
Report Number9613369-2021-00037
Device Sequence Number703571
Product Code JDI
UDI-Device Identifier07611996085464
UDI-Public07611996085464
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75004612
Device Catalogue Number75004612
Device Lot NumberC61623
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;